MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G43870
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 = singapore.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, while obtaining ultrasound-guided access in the right basilic vein for a right heart catheterization, a micropuncture traditionless access set¿s wire unraveled.Per the reporter, the access site was normal, and blood return was noted upon insertion of the 21-gauge needle, prior to advancement of the wire guide.Resistance was reportedly encountered upon advancement of the wire through the needle and the user decided to withdraw the wire, at which point it was ¿sheared¿ by the needle and unraveled.The device was removed and another ¿traditional puncture set¿ was used for femoral access.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, while obtaining ultrasound-guided access in the right basilic vein for a right heart catheterization, a micropuncture traditionless access set¿s wire unraveled.Per the reporter, the access site was normal, and blood return was noted upon insertion of the 21-gauge needle, prior to advancement of the wire guide.Resistance was reportedly encountered upon advancement of the wire through the needle and the user decided to withdraw the wire, at which point it was ¿sheared¿ by the needle and unraveled.The device was removed and another ¿traditional puncture set¿ was used for femoral access.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; however, photos provided by the customer show that the wire was elongated and unraveled.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on 39 devices for two component lots; however, the affected product was scrapped prior to release from cook.A review of complaint history found no additional complaints for the final lot number; however, one additional complaint was noted on a device containing the same component lot as the complaint device.The product ifu states "do not withdraw the wire guide through the introducer needle, breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of photos provided by the customer suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a component lot, the non-conforming product was scrapped prior to release from cook, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that failure to follow instructions contributed to this event.Resistance was reportedly encountered upon advancement of the wire through the needle and the user decided to withdraw the wire, at which point it was ¿sheared¿ by the needle and unraveled.The ifu warns, ¿do not withdraw the wire guide through the introducer needle, breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21414404
Report Number1820334-2025-00147
Device Sequence Number8523393
Product Code DYB
UDI-Device Identifier00827002438705
UDI-Public(01)00827002438705(17)260825(10)15628333
Combination Product (Y/N)N
PMA/510(K) Number
K240589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2026
Device Model NumberG43870
Device Catalogue NumberMPIS-501-NT-SST
Device Lot Number15628333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown